North Carolina, 2015Damaging Winds in North Carolina, January 4, 2015
January 4, 2015 · NWS RAH · 3 events in 2 counties and zones
Within a northward advancing warm sector, low top convection out of upstate South Carolina moved north into the area during the afternoon. One convective cluster produced isolated wind damage in Lee and Johnston Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Within a northward advancing warm sector, low top convection out of upstate South Carolina moved north into the area during the afternoon. One convective cluster produced isolated wind damage in Lee and Johnston Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jan 4, 2:40 PM EST, 17 minutes earlier.
Area forecast discussion, Jan 4, 2:40 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
240 PM EST SUN JAN 4 2015
.SYNOPSIS...A COLD FRONT WILL SWING THROUGH CENTRAL NC THIS
EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION FOR MONDAY
AND MONDAY NIGHT. A COLD FRONT MARKING THE LEADING EDGE OF AN ARCTIC
AIR MASS WILL MOVE THROUGH THE AREA TUESDAY EVENING.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1145 AM SUNDAY...
CHALLENGING TEMPERATURE FORECAST. FURTHER EROSION OF THE REMNANT
COLD AIR DAMMING WEDGE OVER THE WESTERN PIEDMONT HAS BEEN DELAYED BY
THE SW-NE ORIENTED LINE OF SHOWERS ADVANCING EASTWARD WELL AHEAD OF
THE SYNOPTIC COLD FRONT. THE MODIFIED CAD WEDGE IS EXPECTED TO
'SLOSH' EASTWARD THIS AFTERNOON IN CONCERT WITH SHOWER ACTIVITY DUE
TO RELATIVE TIGHTENING OF THE MSLP GRADIENT BETWEEN THE 'BUBBLE
HIGH' ASSOC/W THE MODIFIED WEDGE TO THE WEST AND PRESSURE FALLS
ASSOC/W INSOLATION IN THE WARM SECTOR TO THE EAST. THIS MAY RESULT
IN A FAUX COLD FRONTAL PASSAGE ALONG THE HWY 1 CORRIDOR (ESP NORTH
OF HWY 64) DURING THE EARLY TO MID AFTERNOON HOURS. THIS FAUX COLD
FRONTAL PASSAGE SHOULD BE LESS NOTICEABLE SOUTH OF HWY 64 WHERE
STRENGTHENING SOUTHERLY FLOW /WARM ADVECTION/ WILL ACTIVELY ERODE
THE MODIFIED WEDGE AIRMASS FROM THE SOUTH. WITH THE ABOVE IN MIND...
EXPECT HIGHS RANGING FROM THE MID 50S TO LOWER 60S WEST OF HWY 1 AND
NORTH OF HWY 64...TO THE LOWER/MID 70S EAST OF HWY 1 AND SOUTH OF
HWY 64.
ELEVATED CONVECTION ADVANCING TOWARD THE HWY 1 CORRIDOR /WARM
SECTOR/ HAS INCREASED IN INTENSITY THE PAST SEVERAL HOURS...PERHAPS
DUE TO ADDED FORCING FOR ASCENT FROM MCV-LIKE FEATURES OR WAVES
PROGRESSING THROUGH THE WESTERN PIEDMONT (PER REGIONAL RADAR)...WARM
ADVECTION ATOP THE MODIFIED CAD WEDGE...AND INCREASING INSTABILITY
IN CLOSER VICINITY TO THE WARM SECTOR. A FURTHER INCREASE IN
CONVECTIVE INTENSITY APPEARS LIKELY AS CONVECTION PROGRESSES
EASTWARD INTO THE WARM SECTOR...DRIVEN BY LOW-LEVEL CONVERGENCE
BETWEEN THE MODIFIED WEDGE/WARM SECTOR. ONCE THIS LINE PROGRESSES
EASTWARD THROUGH CENTRAL NC...CONFIDENCE DECREASES SUBSTANTIALLY
WITH REGARD TO WHETHER OR NOT THE MODIFIED WEDGE WILL ERODE AND
ALLOW A SECONDARY WARM SECTOR TO DEVELOP PRIOR TO THE SYNOPTIC COLD
FRONTAL PASSAGE THIS EVENING...AND WHETHER OR NOT RENEWED CONVECTIVE
DEVELOPMENT WILL ACCOMPANY THE FRONT. DESPITE FAVORABLE
THERMODYNAMICS IN THE COASTAL PLAIN THIS AFTERNOON...WEAK UPPER
LEVEL FORCING /DPVA/ AND DRY AIR ALOFT WILL ACT TO TEMPER ONGOING
CONVECTIVE INTENSITY. AS A RESULT...THE SVR WX POTENTIAL THIS
AFTERNOON WILL BE CONFINED TO AN ISOLD INSTANCE OF DAMAGING WINDS
ATTENDANT THE DEEPEST UPDRAFTS ALONG/EAST OF I-95 BETWEEN 1-6 PM AS
THE ONGOING LINE PROGRESSES INTO THE UNSEASONABLY RICH/WELL
ESTABLISHED WARM SECTOR OVER EASTERN NC. ALTHOUGH MORE SIGNIFICANT
SHORTWAVE ENERGY WILL GRAZE NORTHWEST PORTIONS OF THE STATE LATER
TODAY AS THS SYNOPTIC COLD FRONT APPROACHES...WEAK MID-LEVEL LAPSE
RATES AND WEAKER THERMODYNAMICS (ASSUMING A SECONDARY WARM SECTOR
EVEN DEVELOPS) SHOULD PRECLUDE A SEVERE POTENTIAL WITH THE COLD
FRONT THIS EVENING. -VINCENT
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 240 PM SUNDAY...
THIS WILL BE A TRANSITION PERIOD AS HIGH PRESSURE OVER THE OHIO
VALLEY ON MONDAY EVENING SHIFTS OFF THE MID ATLANTIC COAST BY
TUESDAY MORNING. A FAST MOVING SHORT WAVE TROUGH WITH AN ASSOCIATED
WEAK SURFACE LOW WILL TRACK ACROSS THE OHIO VALLEY AND THEN OFFSHORE
TUESDAY EVENING. THE TRAILING COLD FRONT WILL SWEEP THROUGH CENTRAL
NC TUESDAY EVENING WITH COLD ADVECTION COMMENCING OVERNIGHT. THE
AIR MASS OVER CENTRAL NC WILL BE QUITE DRY WITH PRECIPITABLE WATER
VALUES REMAINING BELOW 0.5 INCHES THROUGHOUT THE PERIOD. AT THIS
POINT ONLY SOME INCREASE IN MID AND HIGH LEVEL CLOUDS IS EXPECTED
DURING THE PERIOD WITH NO POPS.
TEMPERATURES MONDAY NIGHT WILL BE CHILLY AS SURFACE HIGH
PRESSURE WILL BE OVERHEAD PROMOTING GOOD RADIATIONAL COOLING.
LOWS WILL RANGE IN THE MID TO UPPER 20S. TEMPERATURES ON TUESDAY
WILL REBOUND INTO THE 51-58 RANGE WITH SOME DECENT WARM ADVECTION
AHEAD OF THE APPROACHING TROUGH. TEMPERATURES WILL FALL INTO THE 29-
35 RANGE ON TUESDAY NIGHT AS WINDS BECOME NORTHWESTERLY AND COLD
ADVECTION BEGINS TO RAMP UP. -BLAES
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 315 AM SUNDAY...
THE MAIN IMPACT DURING THIS PERIOD WILL CERTAINLY BE THE ARCTIC
FRONT MOVING THROUGH CENTRAL NORTH CAROLINA WEDNESDAY. MANY
INDICATIONS ARE THAT THE FRONT WILL MOVE THROUGH DRY...WITH MOS
GUIDANCE POPS BELOW CLIMATOLOGY...BUT THERE IS A NOTICEABLE TREND IN
THE COARSE ECMWF AND GFS BUFR SOUNDINGS TOWARD GREATER MID-LEVEL
MOISTURE WEDNESDAY AFTERNOON...AND BOTH THE ECMWF AND GFS FORECAST
ESSENTIALLY A HUNDREDTH-INCH OF PRECIPITATION SOUTHEAST OF THE
TRIANGLE WEDNESDAY AFTERNOON. THAT IS WHERE TEMPERATURES WOULD BE
WARMER AND MOISTURE A LITTLE GREATER COMPARED TO THE REST OF CENTRAL
NORTH CAROLINA. 1000-850MB THICKNESSES WOULD BE INDETERMINATE AND
THAT USUALLY RESULTS IN RAIN...SO AN ALTERNATIVE TO THE DRY FORECAST
WEDNESDAY COULD BE A PASSING PATCH OF LIGHT RAIN OR SPRINKLES MAINLY
SOUTHEAST OF THE TRIANGLE WEDNESDAY AFTERNOON WITH THE FRONTAL
PASSAGE.
LOW LEVELS REMAIN MIXED OVERNIGHT WEDNESDAY SUCH THAT SUSTAINED
SURFACE WINDS SHOULD BE NEAR 10MPH EVEN AROUND SUNRISE THURSDAY.
FORECASTING WITH A BLEND OF GUIDANCE WOULD SUGGEST OVERNIGHT LOWS IN
THE TEENS WEDNESDAY NIGHT AND RESULTANT MINIMUM WIND CHILLS ARE IN
THE SINGLE DIGITS ABOVE ZERO. IF OVERNIGHT LOWS END UP A DEGREE OR
TWO COLDER THAN FORECAST AND WINDS STAY ABOUT AS FORECAST A COUPLE
OF SPOTS COULD SEE WIND CHILLS QUITE CLOSE TO ZERO AND THIS WILL
NEED TO BE MONITORED OVER THE NEXT FEW FORECASTS. WILL AT LEAST
MENTION THE COLD WIND CHILLS IN THE HWO WITH PLANS MADE FOR A QUITE
COLD MORNING THEN. IT SHOULD BE NOTED THAT THE RECORD LOW FOR KFAY
FOR JANUARY 8 IS AN ODDLY WARM ONE...14 SET IN 1970. RECORDS AT KGSO
AND KRDU FOR THE SAME DATE ARE WELL INTO SINGLE DIGITS.
AHEAD OF THE ARCTIC FRONT TUESDAY...MOS GUIDANCE TEMPERATURES ARE IN
LINE WITH 1000-850MB THICKNESSES...FOR HIGHS IN THE LOWER 50S
NORTHWEST TO APPROACHING 60 TOWARD KCTZ. NAM AND GFS BUFR SOUNDINGS
SHOW SOME HIGH CLOUDS THEN IN THE WESTERLY FLOW ALOFT SOUTH OF
SHORTWAVE ENERGY MOVING THROUGH THE MID-ATLANTIC. IN ADDITION...THE
GFS WOULD FORECAST SOME LOWER CLOUDS IN THE WARM-AIR ADVECTION AS
SOUTHWEST WINDS ALOFT INCREASE JUST OFF OF THE SURFACE. HIGHS WILL
BE FORECAST WITH A BLEND OF MAV AND MET MOS GUIDANCE TUESDAY...BUT
IF THE MOISTURE PROFILE OF THE NAM VERIFIES THE HIGHS COULD REACH
THE WARMER MAV MOS GUIDANCE AS SUGGESTED BY THICKNESSES AS SOUTHWEST
WINDS INCREASE DURING THE DAY.
FOR THE END OF THE WEEK...AS THE FLOW ALOFT SLOWLY VEERS MOISTURE
ALOFT WILL SLOWLY INCREASE. THE SURFACE RIDGE AXIS MOVES SOUTH OF
CENTRAL NORTH CAROLINA THURSDAY...WITH A WEAK SURFACE TROUGH OR COLD
FRONT MOVING THROUGH FRIDAY. TEMPERATURES SHOULD SLOWLY MODERATE BUT
STILL BE BELOW NORMAL. THE LATEST ECMWF HAS TRENDED WET FOR
OVERNIGHT SATURDAY AND IF THAT WOULD OCCUR...ITS PARTIAL THICKNESSES
WOULD BE WARM ENOUGH FOR LIQUID. WITH THIS BEING THE FIRST RUN OF
PRECIPITATION...AT THE VERY END OF THE FORECAST WITH THE GFS STILL
DRY...WILL MAINTAIN A DRY FORECAST FOR NOW WHILE SHOWING INCREASING
CLOUDS.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
AS OF 645 AM SUNDAY...
NUMEROUS IFR AND LIFR CONDITIONS WILL PERSIST OVER MUCH OF CENTRAL
NORTH CAROLINA THROUGH THE EARLY MORNING...WITH THE MOST OPTIMISTIC
CONDITIONS TOWARD KFAY WHERE MOSTLY MVFR CONDITIONS SHOULD
PREVAIL...ALTHOUGH KFAY SHOULD LIE CLOSE TO THE TRANSITION WHERE VFR
CONDITIONS EXIST TOWARD KGSB AND KCTZ AND IFR CONDITIONS ARE NOTED
JUST TO ITS WEST AND NORTH. FOR THE 12Z VALID TAF...CONTINUED LLWS
TO 15Z TOWARD THE TRIAD WHERE WINDS WERE LIGHTER AND MORE
VARIABLE...BUT THROUGHOUT CENTRAL NORTH CAROLINA WINDS THROUGH THE
MORNING WILL INCREASE ALOFT FROM THE SOUTHWEST TO AROUND 45KT. THE
MORE NUMEROUS SHOWERS THAT OCCURRED NEAR THE SURFACE WARM FRONT NEAR
THE INTERSTATE 95 CORRIDOR EARLY THIS MORNING WERE MOVING EAST AND
NORTHEAST...FOLLOWED BY MORE SCATTERED SHOWERS AND DRIZZLE WHICH
WILL BECOME NUMEROUS SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM
ALONG A COLD FRONT THAT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA
THIS AFTERNOON AND EARLY THIS EVENING. IN A MOIST AIR MASS AHEAD OF
THE FRONT...MOSTLY SUB-VFR CONDITIONS SHOULD PERSIST UNTIL DRIER AIR
MOVES INTO CENTRAL NORTH CAROLINA THIS EVENING BEHIND THE COLD
FRONT. SOUTHWEST WINDS SHOULD SHOW A GUSTY CHARACTER AND A FEW GUSTS
OF 25 TO 30KT ARE POSSIBLE ESPECIALLY AT THE KRDU...KFAY...AND KRWI
TAF SITES THIS AFTERNOON. SURFACE WINDS VEER TO THE WEST-NORTHWEST
TO NORTHWEST THIS EVENING AS VFR CONDITIONS DEVELOP. WIDESPREAD VFR
CONDITIONS ARE HIGHLY PROBABLE BY 06Z CONTINUING THROUGH AND THEN
BEYOND THE END OF THE 12Z VALID TAF PERIOD.
BEYOND THE 12Z VALID TAF PERIOD...VFR CONDITIONS ARE EXPECTED. THERE
WILL BE OCCASIONAL PERIODS OF HIGH CLOUDS DURING MID-WEEK...AND
POSSIBLY LOWER VFR CLOUDS FOR A PERIOD TUESDAY AND AGAIN WEDNESDAY.
AN ARCTIC COLD FRONT SHOULD MOVE THROUGH CENTRAL NORTH CAROLINA
WEDNESDAY WITH COLD HIGH PRESSURE FOR THURSDAY.
&&
.CLIMATE...
DAILY TEMPERATURE RECORDS AND THE YEAR IN WHICH THEY WERE SET....
DAY GSO RDU FAY
HIGH HIGH HIGH
01/04 74 76 77
2005 2005 2004
DAY GSO GSO RDU RDU FAY FAY
LOW LOW MAX LOW LOW MAX LOW LOW MAX
01/08 6 19 7 20 14 29
1970 1970 1970 1970 1970 1988
01/09 2 20 0 20 9 25
1970 1970 1970 1970 1970 1973
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...BLAES
NEAR TERM...VINCENT
SHORT TERM...BLAES
LONG TERM...DJF
AVIATION...DJF
CLIMATE...BLAESHazardous weather outlook, Jan 4, 10:24 AM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1024 AM EST SUN JAN 4 2015
NCZ027-028-042-043-077-078-085-086-088-089-051530-
NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
1024 AM EST SUN JAN 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
A LINE OF HEAVY SHOWERS WILL PROGRESS EASTWARD THROUGH CENTRAL
NORTH CAROLINA THIS AFTERNOON...IN ADVANCE OF AN APPROACHING COLD
FRONT. AN ISOLATED STORM MAY BECOME SEVERE...WITH A PRIMARY
THREAT OF DAMAGING WINDS. CHANCES FOR AN ISOLATED SEVERE STORM
WILL BE GREATEST ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR
BETWEEN 1 PM THIS AFTERNOON AND 7 PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
AN ARCTIC COLD FRONT WILL BRING BITTERLY COLD TEMPERATURES TO THE
AREA BY MIDWEEK. WIND CHILL VALUES THURSDAY MORNING WILL FALL
INTO THE SINGLE DIGITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ007>011-021>026-038>041-073>076-083-084-051530-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
1024 AM EST SUN JAN 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
AN ARCTIC COLD FRONT WILL BRING BITTERLY COLD TEMPERATURES TO THE
AREA BY MIDWEEK. WIND CHILL VALUES THURSDAY MORNING WILL FALL
INTO THE SINGLE DIGITS.
VINCENT
In the hours before
Special weather statement, Jan 4, 1:50 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
150 PM EST SUN JAN 4 2015
NCZ083-084-041915-
RICHMOND-ANSON-
150 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF RICHMOND AND
SOUTHEASTERN ANSON COUNTIES UNTIL 215 PM EST...
AT 150 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF ROCKINGHAM...MOVING EAST AT 55
MPH.
PEA SIZED HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...HAMLET...HOFFMAN...ELLERBE...DOBBINS
HEIGHTS...LILESVILLE...MORVEN...MCFARLAN AND SANDHILLS GAME LAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3496 8008 3514 7959 3512 7957 3507 7958
3506 7949 3504 7946 3502 7952 3499 7957
3494 7959 3493 7957 3491 7956 3485 7963
3483 7962 3482 7987 3481 7993 3481 7997
TIME...MOT...LOC 1850Z 248DEG 50KT 3491 7991
VINCENTSpecial weather statement, Jan 4, 2:18 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
218 PM EST SUN JAN 4 2015
NCZ075>077-041945-
MOORE-LEE-HARNETT-
218 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL MOORE...
SOUTHERN LEE AND SOUTHWESTERN HARNETT COUNTIES UNTIL 245 PM EST...
AT 218 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PINEHURST...OR 8 MILES WEST OF SOUTHERN
PINES...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANFORD...SOUTHERN PINES...CARTHAGE...PINEHURST...ABERDEEN...
WHISPERING PINES...BROADWAY...TAYLORTOWN...VASS AND CAMERON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3526 7958 3541 7933 3550 7906 3522 7895
3521 7897 3521 7900 3519 7909 3517 7910
3517 7914 3519 7918 3521 7925 3514 7936
3514 7951
TIME...MOT...LOC 1918Z 231DEG 52KT 3517 7955
VINCENTSpecial weather statement, Jan 4, 2:24 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
224 PM EST SUN JAN 4 2015
NCZ075-086-042000-
MOORE-HOKE-
224 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN MOORE
AND NORTHERN HOKE COUNTIES UNTIL 300 PM EST...
AT 224 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOFFMAN...OR 10 MILES SOUTHWEST OF SOUTHERN
PINES...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...PINEHURST...ABERDEEN...WHISPERING PINES...
PINEBLUFF...VASS...CAMERON AND ASHLEY HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3506 7948 3507 7957 3508 7958 3512 7957
3514 7959 3533 7923 3531 7919 3527 7922
3524 7917 3521 7915 3519 7910 3513 7911
3511 7910 3508 7909 3500 7941
TIME...MOT...LOC 1924Z 246DEG 43KT 3507 7953
VINCENTLocal storm report, Jan 4, 2:45 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST SOUTHERN PINES APT 35.24N 79.41W
01/04/2015 M41 MPH MOORE NC AWOS
KSOP REPORTED A 41 MPH WIND GUST WITH RECENT
THUNDERSTORM PASSAGE.
&&
EVENT NUMBER RAH1500001
VINCENTSpecial weather statement, Jan 4, 2:49 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EST SUN JAN 4 2015
NCZ077-088-042015-
CUMBERLAND-HARNETT-
249 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND AND HARNETT COUNTIES UNTIL 315 PM EST...
AT 249 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF POPE AFB...OR 11 MILES
NORTHWEST OF FORT BRAGG...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LILLINGTON...FORT BRAGG...DUNN...ANGIER...POPE AFB...SPRING LAKE...
ERWIN...COATS...LINDEN AND BUIES CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO
BE ISSUED.
&&
LAT...LON 3519 7910 3521 7915 3524 7916 3527 7922
3531 7917 3552 7870 3550 7867 3532 7854
3530 7858 3527 7859 3512 7910
TIME...MOT...LOC 1949Z 238DEG 52KT 3523 7917
VINCENTSpecial weather statement, Jan 4, 2:54 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
254 PM EST SUN JAN 4 2015
NCZ041-042-076-077-042100-
WAKE-JOHNSTON-LEE-HARNETT-
254 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAKE...
WEST CENTRAL JOHNSTON...EAST CENTRAL LEE AND NORTHEASTERN HARNETT
COUNTIES UNTIL 400 PM EST...
AT 253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF LILLINGTON...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LILLINGTON...FUQUAY-VARINA...ANGIER...HOLLY SPRINGS...COATS...
BROADWAY...SEMINOLE...BUIES CREEK...DUNCAN AND LAKE WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO
BE ISSUED.
&&
LAT...LON 3550 7907 3554 7900 3552 7897 3558 7892
3559 7893 3573 7872 3546 7852 3532 7898
TIME...MOT...LOC 1953Z 241DEG 40KT 3547 7895
VINCENTThunderstorm Wind, Lee
- When
- January 4, 2:57 PM EST
- Where
- Lee County, 0.89 mi SE of Jonesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 35.460, -79.160
Multiple trees were blown down in Sanford. One tree fell onto a car. Monetary damages were estimated.
Thunderstorm Wind, Johnston
- When
- January 4, 3:30 PM EST
- Where
- Johnston County, 0.89 mi SE of Hardy Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.460, -78.610
Multiple trees down near the intersection of Godwin Road and Old Fairground Road.
Thunderstorm Wind, Johnston
- When
- January 4, 3:45 PM EST
- Where
- Johnston County, 2.35 mi ENE of Flowers
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.660, -78.310
Trees down near the intersection of North Carolina Highway 42 and Thanksgiving Fire Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Strong Wind in South Carolina, January 4, 20151 death · 2 injured · $40,000 · 50 kt wind · 4 events
- Winter Storm and Avalanche in Montana, January 4 to 6, 20151 death · $3,000 · 10 events
- Tornado in Alabama, January 4, 2015$200,000 · EF2 · 1 event
- Tornadoes and Flash Flooding in Georgia, January 4, 2015$95,000 · EF1 · 11 events
- High Wind in New York, January 4, 2015$140,000 · 50 kt wind · 7 events
- Tornadoes and Damaging Winds in Georgia, January 4, 20151 injured · $25,000 · EF1 · 8 events
- Tornado in Georgia, January 4, 20154 injured · EF1 · 2 events
- Lake-Effect Snow in New York, January 4 to 6, 2015$90,000 · 3 events
- Strong Wind in New Jersey, January 4 to 5, 2015$35,000 · 12 events
- Damaging Winds in New Jersey, January 4, 2015$50,000 · 56 kt wind · 2 events
- High Wind in Wyoming, January 4 to 6, 201572 kt wind · 32 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, January 4, 201528 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548540, 548543, 548546.